Home > Riviste > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Fascicoli precedenti > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2014 June;173(6) > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2014 June;173(6):365-8

ULTIMO FASCICOLO
 

ARTICLE TOOLS

Estratti

GAZZETTA MEDICA ITALIANA ARCHIVIO PER LE SCIENZE MEDICHE

Rivista di Medicina Interna e Farmacologia


Indexed/Abstracted in: BIOSIS Previews, EMBASE, Scopus, Emerging Sources Citation Index

 

CASI CLINICI  


Gazzetta Medica Italiana Archivio per le Scienze Mediche 2014 June;173(6):365-8

lingua: Inglese

Delayed presentation of thyroid storm after radioiodine therapy

Oo Y. H., Winer N.

Division of Endocrinology, SUNY Downstate Medical Center, Brooklyn, NY 11203, USA


PDF  


The development or exacerbation of Graves’ disease (GD) after radioiodine (RAI) therapy occurs rarely. The onset or worsening of the hyperthyroid state may result not only from radiation thyroiditis but also from exposure to increased release of thyroid antigens from damaged or destroyed thyroid follicles. Delayed exacerbation of GD by this mechanism is relatively rare. Here we report the case of a patient with GD who presented with delayed exacerbation of hyperthyroidism due to autoimmunity after RAI treatment. The risk of developing paradoxical exacerbation of GD may be minimized by heightening awareness of this possibility; establishing a euthyroid state prior to RAI administration; giving a sufficiently large dose of RAI, preferably based on dosimetry; close monitoring of thyroid function tests and antibody levels; and, if necessary, restarting antithyroid drugs (ATDs) within 7 days of RAI therapy.

inizio pagina

Publication History

Per citare questo articolo

Corresponding author e-mail